MAUDE Adverse Event Report: BIOMERIEUX, INC VITEK® 2 AST-ST01 TEST KIT; VITEK® 2 AST-ST01 CARD

BIOMERIEUX, INC VITEK® 2 AST-ST01 TEST KIT; VITEK® 2 AST-ST01 CARD
Catalog Number 410028
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not returned to manufacturer.
 
Event or Problem Description
A customer in (b)(6) contacted biomérieux to report false resistant ceftriaxone (mic = 1) for streptococcus constellatus in association with the vitek® 2 ast-st01 test kit.Etest® obtains a result of mic = 0.25 or 0.19 (susceptible).The customer stated that only the etest® result was reported to the physician.The discrepant vitek® 2 ast-st01 result had no impact on patient treatment and no adverse impact on the patient's state of health.The customer indicated a delay of >24 hours to report the etest® result to the physician.Biomérieux has requested isolate submittal for internal investigation.An internal investigation has been initiated.
 
Additional Manufacturer Narrative
A customer in (b)(6) contacted biomérieux to report false resistant ceftriaxone (mic = 1) for streptococcus constellatus in association with the vitek® 2 ast-st01 test kit.An investigation was performed.A review of quality records confirmed that vitek® 2 ast-st01 lot 5400332203 passed initial qc performance testing and met final qc release criteria.The customer submitted the strain and the ast-st01 cards for evaluation.However, the strain was contaminated and the customer no longer had the isolate.Without the isolate, confirmation of the discrepancy compared to reference method cannot be confirmed.

Brand Name
VITEK® 2 AST-ST01 TEST KIT
Common Device Name
VITEK® 2 AST-ST01 CARD
Manufacturer (Section D)
BIOMERIEUX, INC
595 anglum road
st. louis MO 63042
MDR Report Key6807101
Report Number1950204-2017-00274
Device Sequence Number130212
Product Code LON
UDI-Device Identifier03573026345334
UDI-Public03573026345334
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
N50510: S135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2018
Device Catalogue Number410028
Device Lot Number5400332203
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/27/2017
Supplement Date Received by Manufacturer10/03/2017
Initial Report FDA Received Date08/21/2017
Supplement Report FDA Received Date10/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1